Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 22, 2000, 5:02 PM EDT for Dillon County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 22, 2000, 5:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Dillon County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS52 KILM 222102 SVRILM SCC033-222130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 502 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 530 PM EDT * AT 501 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES EAST OF FORK...OR ABOUT 6 MILES NORTHEAST OF MULLINS...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE VIEW AT 510 PM EDT SOUTH OF THE BORDER AT 515 PM EDT HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SAT JUL 22 2000 88D MOSAIC SHOWS CONVECTION JUST GETTING STARTED ACROSS SRN PORTION OF FCST AREA NEAR BEST MOISTURE/THETA-E CONVG. LAPS SHOWS BEST CAPE VALUES ACROSS SRN TIP OF SC W/ 2RY MAX ACROSS MY SC CWFA. MOD INSTABILITY ACROSS ALL OF CWFA. BUFKIT WBZ JUST W/IN THRESHOLD WHILE 88D VWP & MODEL TIME-HGHT XSECS SHOW SOME LO-LVL DIR SHEAR. SVR THREAT SHOULD CONTINUE FOR AWHILE. BEYOND THIS EVE MODELS AGREE ON DEEPENING TROF OVER ERN U.S. W/ PROCESSION OF MAINLY WEAK VORTS PASSING. BEST LIFT PROGGED FOR THIS EVE/SUN/MON. REASONABLE UPR DIVG THRU THE PERIOD W/ JET NEARBY BUT BEST LOOKS MON. MEANWHILE 1ST SFC TROF HUGGING CST DISSIPATES WHILE 2ND DEVELOPS OVER THE PIEDMONT & DRIFTS TO THE CST. DEEP SRLY FLOW SETTING UP WILL ALLOW AREA TO MOISTEN GREATLY W/ PWATS ABOVE 2. COMBO OF ALL THIS SHOULD ALLOW FOR SCT TO NUMEROUS RW/TRW EACH AFTN ALTHOUGH THUNDER LOOKS LESS WIDESPREAD W/ CLOUDS HOLDING OFF RAPID DESTABILIZATION. MOS TEMPS LOOK FINE W/ GOOD AGREEMENT MOST PLACES. CWF: SRLY FLOW TO SET UP AS THE CSTL TROF DISSIPATES & INLAND TROF ADVANCES. BETTER GRAD SHOWING UP IN THE MODELS TODAY W/ HINTS OF SCA IN THE AVN EVEN. WILL SPLIT THE DIFF BETWEEN ETA/AVN & KEEP BELOW CRITERIA. PRELIM CCF: ILM TT 074/085 073/084 072 056756 FLO TT 073/087 071/085 070 056656 MYR TT 074/084 074/083 072 056656 .ILM...NONE. LGE
In the hours before
Local storm report, Jul 22, 4:14 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
414 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM JOHNSONVILLE SC .75 INCH HAIL
07/22/00 FLORENCE
MRLocal storm report, Jul 22, 4:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
415 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM LAMAR SC WIND DAMAGE
07/22/00 DARLINGTON TREES DOWN IN LAMAR AND
OATS.
MRLocal storm report, Jul 22, 4:27 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
427 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM DILLON SC WIND DAMAGE
07/22/00 DILLON TREE ON HOUSE IN THE CITY
OF DILLON
MRThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:22 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 23 min |
| Jul 22, 3:46 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 44 min |
| Jul 22, 3:55 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 50 min |
| Jul 22, 4:08 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 52 min |
| Jul 22, 4:20 PM EDT | Severe Thunderstorm Warning | ILM | Florence | 40 min |
| Jul 22, 4:49 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.